MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG35034UX
Medical Device Problem Codes Inflation Problem (1310); Difficult to Insert (1316); Leak/Splash (1354); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug-eluting stent, insertion difficulties were encountered.Resistance was noted when it was attempted to advance the stent through the non-medtronic hemostasis valve.The stent delivery system was removed from the guidewire for inspection.No issues were noted and the stent was re-inserted without issue.The lesion being treated was mildly tortuous and severely calcified located in the proximal left anterior descending (lad) artery with 95% stenosis.The lesion was pre-dilated.The stent did not pass through a previously-deployed stent.Resistance was encountered advancing the stent.No excessive force was used during delivery.The stent was inspected prior to use and negative prep was performed with no issues.The stent was delivered to the lesion without resistance.Upon inflating the stent balloon at 14atm, it was noted that only the distal ends of the stent balloon appeared to inflate.A little dog boning was noticed at the ends of the stent balloon.Blood came back into the syringe when negative was pulled.It appeared that a stent balloon leak occurred.The physician pulled negative again and re-attempted inflation unsuccessfully.The stent balloon never inflated properly.The same inflation device was used successfully with other devices.Upon removal of the stent from the artery, the 7f launcher guide catheter used was removed from the left main (lm) however the stent was unable to come into the guide catheter.In order to secure the stent at the end of the guide catheter, a non-medtronic balloon was used to trap the stent.The stent was removed through the arm and eventually was able to be removed from the radial artery through the arteriotomy.It was believed that the stent was likely deformed due to the removal difficulties.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: the guide catheter did not seem to be the problem.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Correction: annex a code.Facility address.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Still image analysis three images were received, each showing what appears to be the onyx frontier stent, a non-medtronic balloon, and a guidewire exiting from the distal end of the launcher guide catheter.The stent appears to be deformed.No other reported failures can be confirmed from the images provided.Fluoroscopy image analysis: three fluoroscopic videos were provided showing the left coronary system.The target lesion in the proximal lad is calcified.No images were provided showing the reported ¿dog-boning¿ of the stent or of the reported leak.The videos provided do not give a cause for the issues experienced.Product analysis: the onyx frontier device returned loaded through the guide catheter and an unknown introducer.Additionally, an unknown stopcock was connected to the device luer and the hypotube was kinked.The stopcock was removed with no issues.There was damage to the stent, and the distal shaft and the proximal balloon folds were disturbed.The stent was displaced distally and deformed, with proximal wraps bunched and distal wraps stretched distally.Blood was visible in the balloon and inflation lumen.It was not possible to remove the device through the introducer sheath and guide catheter due to the deformed stent.During inflation/leak testing the balloon failed the negative prep test.When pressurised the balloon failed to inflate due to a pin hole leak observed at the proximal of the balloon.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22848989
Report Number9612164-2025-04092
Device Sequence Number8403700
Product Code NIQ
UDI-Device Identifier00763000511616
UDI-Public(01)00763000511616(17)271017(10)0012497730(20)01
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG35034UX
Device Catalogue NumberONYXNG35034UX
Device Lot Number0012497730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer08/20/2025
09/18/2025
10/17/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/18/2025
10/15/2025
10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown